MAUDE Adverse Event Report: ETHICON INC. ETHLN BLK 18IN 4-0 S/A P-3 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE

ETHICON INC. ETHLN BLK 18IN 4-0 S/A P-3 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Catalog Number 699G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot number mlq290, and no non-conformances related to the reported complaint condition were identified.Investigation summary: it was reported performance pull off suture needle.A labeled winding former, a detached needle and a suture of product code 699, lot # mlq290 were returned for analysis.During the visual inspection of a detached needle, the swage and attachment area present damage and marks by use of a surgical instrument, and the edge of the barrel hole could be observed flat.The end of the suture was observed cut and damaged appear to be by use of a surgical instrument.Per the condition of the sample received, the assignable cause of the performance - pull off suture needle is an improper handling.Additional information was requested and the following was obtained: procedure name? unknown at this time.What do you mean by "suture had broke off at the suture needle connection"-- did the whole suture thread pull off/detach/separate from the whole needle body? unknown at this time.What kind of temporary harm caused to the patient, please explain? it was reported that there was ¿no harm to the patient.¿ any patient consequence / ae outcome as a result of the event report? n/a was any medical/surgical intervention done on patient post-op initial procedure? n/a patient current condition? unknown at this time.I will be in touch when i know more.Procedure name? punch biopsy.What do you mean by "suture had broke off at the suture needle connection"-- did the whole suture thread pull off/detach/separate from the whole needle body? yes , was attempting to close biopsy site.What kind of temporary harm caused to the patient, please explain? the needle was lost in patients biopsy site, could palpate but could not visualize, took about 20 mins to locate it and remove.Any patient consequence / ae outcome as a result of the event report? patient chose to switch to a new provider.Was any medical/surgical intervention done on patient post-op initial procedure? procedure took 30 mins longer than normal, patient denied any pain and tolerated well.Patient current condition? biopsy demonstrated cancer with need for further excision, referred to surgeon.
 
Event or Problem Description
It was reported that the patient underwent a biopsy procedure on (b)(6) 2019 and suture was used.It was reported that upon the time of entering the patient the suture had broken off at the suture needle connection.The needle was no longer visible in the patient but was able to be felt.After searching inside the patients leg it was able to be pushed through and pulled out the other side.There were no adverse consequences to the patient.Additional information has been requested.

Brand Name
ETHLN BLK 18IN 4-0 S/A P-3 PRM MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9285036
Report Number2210968-2019-89512
Device Sequence Number155483
Product Code GAR
UDI-Device Identifier10705031008625
UDI-Public10705031008625
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Catalogue Number699G
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/10/2019
Initial Report FDA Received Date11/06/2019
Patient Sequence Number1